This paper was published in Pharmacotherapy 2006 Aug;26(8):1190-2
Study title and authors:
Short-term memory loss associated with rosuvastatin.
Galatti L, Polimeni G, Salvo F, Romani M, Sessa A, Spina E.
Department of Clinical and Experimental Medicine and Pharmacology, Section of Pharmacology, University of Messina, Messina, Italy. firstname.lastname@example.org
This paper can be accessed at: http://www.ncbi.nlm.nih.gov/pubmed/16863497
This paper reports the case of rosuvastatin-related short-term memory loss.
(i) A 53-year-old man experienced memory loss after being treated with rosuvastatin at 10 mg per day.
(ii) After discontinuation of rosuvastatin, the neuropsychiatric adverse reaction resolved gradually, suggesting a probable drug association.
(iii) During the following year, the patient remained free from neuropsychiatric disturbances.
The lead researcher of the paper, Dr Laura Galatti, concludes that clinicians should be aware of possible adverse cognitive reactions during statin therapy.